Journal of Pediatric Neurosciences
CASE REPORT
Year
: 2021  |  Volume : 16  |  Issue : 1  |  Page : 55--57

Carbamazepine-associated drug reaction with eosinophilia and systemic symptoms syndrome


Ankush Sharma1, Ekta Joshi2, Nitin Gupta1, Monika Joshi3 
1 Department of Neurology, Maharishi Markandeshwar Institute of Medical Sciences and Research, Mullana (Ambala), Haryana, India
2 Department of Microbiology, Acharya Shri Chander College of Medical Sciences and Hospital, Jammu, Jammu and Kashmir, India
3 Department of Anaesthesiology, Maharishi Markandeshwar Institute of Medical Sciences and Research, Mullana (Ambala), Haryana, India

Correspondence Address:
Dr. Ankush Sharma
Department of Neurology, Maharishi Markandeshwar Institute of Medical Sciences and Research, Mullana (Ambala) 133207, Haryana.
India

Drug reaction with eosinophilia and systemic symptoms syndrome is a severe type IV (delayed T-cell-dependent reaction) hypersensitivity reaction, characterized by fever, mucocutaneous eruptions, eosinophilia, and systemic inflammatory involvement. It usually begins a few weeks after the exposure to offending drug. Commonly implicated drugs are aromatic anticonvulsants (phenytoin, phenobarbitone, and carbamazepine) and sulfa drugs (sulfonamides, sulfasalazine, and dapsone). It is a potentially life-threatening hypersensitivity reaction. Here we report a case of drug reaction with eosinophilia and systemic symptoms syndrome associated with carbamazepine, which was successfully treated with intravenous methylprednisolone.


How to cite this article:
Sharma A, Joshi E, Gupta N, Joshi M. Carbamazepine-associated drug reaction with eosinophilia and systemic symptoms syndrome.J Pediatr Neurosci 2021;16:55-57


How to cite this URL:
Sharma A, Joshi E, Gupta N, Joshi M. Carbamazepine-associated drug reaction with eosinophilia and systemic symptoms syndrome. J Pediatr Neurosci [serial online] 2021 [cited 2022 Jan 28 ];16:55-57
Available from: https://www.pediatricneurosciences.com/article.asp?issn=1817-1745;year=2021;volume=16;issue=1;spage=55;epage=57;aulast=Sharma;type=0